MAUDE Adverse Event Report: MEDLINE RENEWAL; HAR36M @HARMONIC ACE+ SHEARS W/OUT ADAPT

MEDLINE RENEWAL; HAR36M @HARMONIC ACE+ SHEARS W/OUT ADAPT
Catalog Number HAR36MRH
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/03/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that when the reprocessed ethicon harmonic ace®+ shears, w/o adaptive tissue technology 36cm, were used for sealing, film came off the jaws and stuck to the patient.The procedure being done was an unspecified gynecologic procedure.Film was reportedly left in the patient, as it could not be removed.The patient was reportedly under general anesthesia approximately 15 minutes longer than expected.Due to the reported event, this medwatch is being filed.Two used and one unused sample were returned for evaluation.Tacky blue residue was observed on one of the used device's jaw - on the white pad, the device shaft, and on the jaw hinge.The residue appeared to be from a melted surgical drape or gown.The other used device was inspected and residue was observed but it appeared to have come from the patient and was determined not to be a foreign residue.No issues were observed with the returned unused device.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that when the reprocessed ethicon harmonic ace®+ shears, w/o adaptive tissue technology 36cm, were used for sealing, film came off the jaws and stuck to the patient.

Common Device Name
HAR36M @HARMONIC ACE+ SHEARS W/OUT ADAPT
Manufacturer (Section D)
MEDLINE RENEWAL
1500 ne hemlock ave
redmond OR 97756
MDR Report Key8722053
Report Number3032391-2019-00013
Device Sequence Number2021953
Product Code NLQ
UDI-Device Identifier10888277408708
UDI-Public10888277408708
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHAR36MRH
Device Lot Number413882
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/04/2019
Initial Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient Weight74